Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 20, 2018, 3:21 PM EDT for Wayne County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 20, 2018, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 100 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WWUS82 KJAX 201921
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT WED JUN 20 2018
GAZ136-152-153-202000-
Inland Glynn GA-Brantley GA-Wayne GA-
321 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Thalmann, or 11 miles south of Gardi, moving
southeast at 10 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Everett, Thalmann and Mount Pleasant.
LAT...LON 3122 8168 3138 8192 3149 8182 3145 8162
3144 8161 3143 8161 3141 8159
TIME...MOT...LOC 1920Z 295DEG 8KT 3138 8177
$$
PETERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 8:31 AM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 20, 8:31 AM EDT, 6 hours 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 831 AM EDT Wed Jun 20 2018 .Near Term.../Today/... The region will be between high pressure to the Southeast and a trough to the North Today. Diurnal instability will lead to convective activity. With a prevailing Southwesterly flow the West coast sea breeze will push convection toward the east central portion of the region this afternoon, where it will meet with the east coast sea breeze. So, the greatest chances for convection will be this afternoon over inland NE FL. Temperatures will moderate into the lower to middle 90s, away from the immediate coast where readings will be a little cooler. && .Aviation.../12z TAF period/... Convection is expected to expand in coverage through the afternoon hours, then dissipate during the evening hours. Restrictions in and near storms will be possible along with gusty winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 95 75 94 75 / 50 20 30 20 SSI 91 78 92 78 / 20 20 30 20 JAX 93 76 94 75 / 40 20 40 30 SGJ 92 75 91 75 / 50 30 40 30 GNV 91 74 91 75 / 60 30 40 20 OCF 91 74 91 75 / 60 30 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 20, 2:42 PM EDT, 39 minutes before
Special Weather Statement National Weather Service Jacksonville FL 242 PM EDT WED JUN 20 2018 FLZ023>025-031-032-201930- Inland Duval FL-Baker FL-Inland Nassau FL-Bradford FL-Clay FL- 242 PM EDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU... NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL COUNTIES UNTIL 330 PM EDT... At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over Maxville, or 13 miles northwest of Middleburg, moving southeast at 10 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Macclenny, Maxville and Baldwin. LAT...LON 3028 8215 3033 8200 3014 8184 3004 8202 TIME...MOT...LOC 1842Z 328DEG 16KT 3022 8201 PETERSON
Special weather statement, Jun 20, 2:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
245 PM EDT WED JUN 20 2018
FLZ022-023-GAZ150-162>164-201930-
Columbia FL-Baker FL-Ware GA-Clinch GA-Echols GA-Charlton GA-
245 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...SOUTHEASTERN ECHOLS...SOUTHEASTERN WARE...SOUTHEASTERN
CLINCH AND CENTRAL CHARLTON COUNTIES UNTIL 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fargo, moving southeast at 10 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Stephen Foster State Park.
LAT...LON 3057 8272 3058 8270 3087 8229 3060 8209
3032 8247 3054 8272 3055 8272 3056 8273
TIME...MOT...LOC 1844Z 322DEG 12KT 3063 8248
PETERSONSpecial weather statement, Jun 20, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT WED JUN 20 2018
GAZ136-152-153-202000-
Inland Glynn GA-Brantley GA-Wayne GA-
321 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Thalmann, or 11 miles south of Gardi, moving
southeast at 10 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Everett, Thalmann and Mount Pleasant.
LAT...LON 3122 8168 3138 8192 3149 8182 3145 8162
3144 8161 3143 8161 3141 8159
TIME...MOT...LOC 1920Z 295DEG 8KT 3138 8177
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:42 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Jun 20, 2:45 PM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jun 20, 3:30 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jun 20, 3:33 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 42 min |
| Jun 20, 3:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 20, 3:58 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Jun 20, 4:01 PM EDT | Special Weather Statement | JAX | Baker, Union | 44 min |
| Jun 20, 4:10 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 50 min |
| Jun 20, 4:44 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Jun 20, 4:47 PM EDT | Special Weather Statement | JAX | Columbia | 43 min |
| Jun 20, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 28 min |
| Jun 20, 6:02 PM EDT | Special Weather Statement | JAX | Flagler | 43 min |
| Jun 20, 6:15 PM EDT | Special Weather Statement | JAX | Hamilton | 45 min |
| Jun 20, 7:08 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 52 min |
| Jun 20, 7:26 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 49 min |
| Jun 20, 3:22 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Jun 20, 4:29 PM EDT | Special Weather Statement | JAX | Camden | 46 min |
| Jun 20, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 51 min |
| Jun 20, 5:35 PM EDT | Special Weather Statement | JAX | Wayne | 40 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.